Facebook Pixel
EmpowHER Guest

Is this considered withdrawal bleeding?

By Anonymous April 1, 2015 - 3:07am
Rate This

I have a question on this situation:

I had protected sex (wherein the condom broke) on March 6 (infertile), took Nordette (4 pills, then 4 pills after 12 hours), and I had my period on the predicted date, March 12 for around 8 days. On the 21st, we had sex again, didn't realise the condom tore and I took Nordette again within 48 hrs. I started bleeding on the 28th (day 17 of my cycle) and it lasted up to 5 days (medium to light, not like my usual period which becomes really heavy on the 2nd day). What is this? Is this withdrawal bleeding or what? I'm not ready to get pregnant and hope these are just the effects of Nordette. :(

If it's an important factor, I have been eating chicken, beef, or pork due to my lenten sacrifice.

Add a Comment4 Comments

HERWriter Guide

Hi Anon! 

Your diet will not impact this situation. 

It sounds like you need to invest in better condoms. Also, because you used emergency contraception twice in two weeks, your cycle is likely to be irregular and this bleeding is a side effect of the medication twice. 

Your cycle should return to normal within a month. If you are still concerned you can take a pregnancy test in about a week but your risk is very low. 



April 1, 2015 - 5:53am
EmpowHER Guest
Anonymous (reply to Susan Cody)

Thank you Ms. Susan. Update:

I was due to have my period originally on April 9, but until now (April 19), I still haven't bled. I know ECPs have the effect of delaying a girl's period but I'm only aware of a one-week delay. Is it because I took Nordette twice in 2 weeks?

*I've been experiencing normal signs before I got my period before: Sore nipples, vaginal discharge, white tissue-like shedding seen after urination.
*I had been under stress from academics but already had sufficient time to rest and relax so I hoped it would regulate my bleeding again

I'm really scared, and I'm praying these aren't signs of early pregnancy. I wanted to ask for an opinion before I take a PT. Hopefully you can give me some reassuring news/advice :(

April 18, 2015 - 11:24pm
HERWriter Guide (reply to Anonymous)

Hi Anon

Actually, taking EC twice in a month can upset your cycle for a good month. It is highly unlikely that you are pregnant but I do think you should take a test to ease your mind.



April 20, 2015 - 6:44am
EmpowHER Guest
Anonymous (reply to Susan Cody)

Hello, Susan!

Your response is very, VERY much appreciated. :)


April 1, 2015 - 8:11am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!